Winter Conference: Emerging Leaders Agenda

 

Summary

Fees and Sponsorship

Main Agenda

CFO/Business Managers Agenda

HR Agenda

About Albany

Register

 

Emerging Leaders Agenda

(All sessions take place in the Albany Capital Center unless otherwise specified.)

ACEC New York is offering concurrent sessions on Monday, January 29 to Emerging Leaders (up-and-coming professionals preparing to enter upper management roles in member firms). The schedule for this track is as follows (speakers and details will be added as confirmed; schedule subject to change):

 

Sunday, January 27

4:00-5:00 PM | PDH Session: Fire Flows in Public Water Systems: How Much is Enough?
2B
Presenter: Paul J. Paparella, PE, PP, Senior Vice President | Mott MacDonald

5:00-6:30 PM | Emerging Leaders Welcome Reception
2C
5:00 - 5:15 PM - Arrival
5:20 - 5:30 PM - Welcome Chairs
5:30 - 6:30 PM - Team Building Workshop, Dale G. Klein, M.A.. , Profitable Speech, LLC
Dale will lead a 60-minute team building activity; small groups will focus on verbal/non-verbal leadership communication and learn to:

  • Describe how leaders look in terms of non-verbal language (e.g. posture, eye-contact, gestures)
  • Describe how leaders sound (e.g. defining leadership in a single word and then in a sentence)
  • Give feedback on first impressions of each other
  • Share findings with large group

This special networking event will bring together attendees of our Emerging Leaders track and main track to share ideas and best practices.

NEW THIS YEAR: ELs can enter a raffle to win "Coffee with a CEO," a one-on-one session with one of our key engineering firm leaders: Andy Ciancia, PE (Langan Engineering); Orrin "Mac" MacMurray, PE (C&S Companies); Linda Shumaker, PE (Shumaker Consulting Engineering); and Mitch Simpler, PE (Jaros, Baum & Bolles). Entrants must be present to win!

6:30-7:30 PM | Opening Exhibitor Reception/Exhibitor Booths Open
1st Floor Exhibit Hall

7:30-9:45 PM | Welcome Dinner
2nd Floor Prefunction
Guest Speaker: Liesl Folks,  PhD, MBA, Dean | University of Buffalo School of Engineering and Applied Science
Dr. Folks will give a special presentation on "Navigating Gender Bias, Inequity and Discrimination in STEM." Prior to Dr. Folks' presentation, ACEC New York will recognize a number of 2018 ACEC New York Scholarship recipients from Upstate New York schools.

10:00-11:00 PM | Hospitality
The Shelf (Renaissance Hotel)

Sponsored by Risk Strategies Company


 

Monday, January 28

7:00AM-5:00 PM | Registration
Lobby

7:00-9:00 AM | Buffet Breakfast
1st Floor Exhibit Hall

8:00 AM-9:15 AM | Emerging Leaders Session 1: Developing the Engineering Leader Inside of You by Engaging the People you Lead
2C
Guest Speaker: Anthony Fasano, PE, Founder | Engineering Management Institute
Engineering professionals are rarely taught management and leadership skills in school. They have to learn these skills on the job or suffer the consequences. One of the key components of leadership is PEOPLE. Great leaders know how to engage and inspire people.In this session, you will learn how to implement specific strategies that can help you maximize your relationships with the people you work with, like the power of positivity, the importance of open communication with your staff, understanding your role as a leader, and effective delegation. This session will also cover the theory of high output management. You will learn how to use leverage to the maximum advantage of you, your firm, and your staff.

9:30-10:15 AM | Opening Keynote Address
2nd Floor Multipurpose

Guest Speaker: TBD

10:15-10:40 AM | Coffee Break with Exhibitors
1st Floor Exhibit Hall

10:45 AM-12:00 PM | Emerging Leaders Session 2: Agency Panel
2C
Panelists: Jim Starace, Chief Engineer | Port Authority of New York and New Jersey
Terrence M. Flynn, P. E., Vice President – Engineering | Tutor Perini Civil Group

Addtional panelists TBD
Moderator: Chris LaTuso, NY/NJ Transportation Program Manager | HDR

12:15-1:45 PM | Anniversary Luncheon and Keynote Speaker
2nd Floor Multipurpose
Guest Speaker: Casey Seiler, Senior Editor for News, Albany Times Union
Our anniversary luncheon will feature the celebration of a number of member firms celebrating milestone anniversaries of continuous practice.

  • 50 Years
    • DeSimone Consulting Engineers
    • Stromecki Engineers, PC
    • Wiss & Company, LLP
  • 75 Years
    • Lochner Engineering, P.C
    • Parsons Corporation
  • 100 Years
  • CohnReznick LLP

Sponsored by L'Abbate, Balkan, Colavita & Contini, L.L.P.


 

2:00-3:30 PM | Emerging Leaders Session 3: Business Communication Workshop
2C
Guest Speaker: Dale G. Klein, M.A., Corporate Communication & Speech Specialist | Profitable Speech, LLC
In this 90-minute business communication workshop, participants will:

  • Complete professional communication self-assessment (C.O.N.F.I.D.E.N.C.E.)
  • Fortify ability to communicate with professional presence when speaking in-person as
    well as on the phone
  • Apply what they've learned by practicing their communication skills with a partner

3:30-3:45 PM | Coffee Break with Exhibitors
1st Floor Exhibit Hall

3:45-5:00 PM | Emerging Leaders Session 4: Leadership Roundtable
2C
Panelists: TBD